Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 1, 2016, 12:45 PM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 12:45 PM CDT (17:45 UTC)
- Expired
- May 1, 2016, 4:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
366
WGUS54 KLCH 011745
FFWLCH
TXC245-361-012145-
/O.NEW.KLCH.FF.W.0042.160501T1745Z-160501T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEASTERN TEXAS...
NORTHERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 445 PM CDT
* AT 1243 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. UNDERPASSES HAVE BEEN REPORTED FLOODED IN THE
BEAUMONT AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...VIDOR...BRIDGE CITY...NOME...CENTRAL GARDENS...
MAURICEVILLE...BEVIL OAKS...CHINA...ROSE CITY...PINE FOREST...LAKEVIEW
AND ORANGEFIELD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE AVOID TRAVEL IS POSSIBLE AND DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3010 9440 3012 9430 3014 9428 3017 9427
3017 9424 3018 9421 3019 9421 3018 9419
3019 9418 3017 9417 3016 9411 3020 9409
3022 9412 3024 9412 3024 9380 3000 9379
2999 9381 2994 9443 3011 9444
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 11:06 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 1, 11:06 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT SUN MAY 1 2016
.UPDATE...
MADE SOME ADJUSTMENTS TO THE REST OF THE MORNING INTO THE
AFTERNOON POPS AND WEATHER. PRECIPITATION HEAVILY INFLUENCED BY
CURRENTLY ONGOING FLOODING RAINS ALONG THE I-10 CORRIDOR SOUTH TO
THE COASTLINE. THIS ACTIVITY IS TRAINING ALONG A BOUNDARY WHICH
WAS LOCATED NOW ALONG THE COAST. RICH GULF MOISTURE IS RIDING UP
OVER THIS BOUNDARY WHERE FLOODING RAINS CONTINUE TO FALL. ONE
CAVEAT...SOME OF THE INTENSE HEAVY RAIN MAY SHIFT FURTHER SOUTH
FOR THE REST OF THIS MORNING AS WINDS HAVE TURNED NORTHERLY IN
THE NORTHERN GULF DUE TO EARLY OUTFLOW FROM THUNDERSTORMS. THIS
COULD CONCENTRATE THE INTENSE RAINS FURTHER SOUTH AT LEAST FOR
NOW. THIS AFTERNOON THAT BOUNDARY WILL PROBABLY WASH OUT AND
THEREFORE WILL SEE MORE HEAVY RAIN DEVELOP INLAND.
I HAVE LOWERED TEMPERATURES ALONG THE COASTAL AREAS TO ACCOUNT FOR
HEAVY CLOUD COVER. UPDATE TO ZONE AND COASTAL FORECASTS COMING.
&&
.PREV DISCUSSION... /ISSUED 652 AM CDT SUN MAY 1 2016/
DISCUSSION...
01/12Z TAF ISSUANCE.
AVIATION...
SEVERAL LARGE CLUSTERS OF STRONG STORMS HAVE DEVELOPED
OVERNIGHT...AFFECTING THE LCH/BPT/LFT/ARA TERMINALS. ADDITIONAL
ACTIVITY IS SPREADING NORTH TOWARD AEX AS WELL. AMPLE MOISTURE AND
INSTABILITY REMAIN OVER THE REGION TODAY...RESULTING IN A
CONTINUATION OF SCTD TO NMRS SHRA/TSRA OVER THE AREA THROUGH MUCH
OF THE DAY. PERIODS OF FRQT TO CONS LTG...WIND GUSTS TO 40
KT...SMALL HAIL AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THE
STORMS IN ADDITION TO IFR CIGS/LIFR VSBY. OUTSIDE OF
CONVECTION...CIGS WILL LIFT TO MVFR/OCCASIONALLY VFR. THE MOIST
AND UNSETTLED REGIME WILL REMAIN IN PLACE THROUGH MONDAY
MORNING...AND AFTER A BRIEF LULL LATE THIS AFTN/EVENING...LOW
CLOUDS AND SHRA ARE EXPECTED AGAIN OVERNIGHT.
24
PREV DISCUSSION... /ISSUED 453 AM CDT SUN MAY 1 2016/
DISCUSSION...
ANOTHER BUSY NIGHT. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS
HAVE DEVELOPED IN THE WARM AIR ADVECTION REGIME. LARGE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL WILL BE THE MAIN CONCERNS...ALTHOUGH A BRIEF SPIN UP CAN
NOT BE RULED OUT FOR THE REMAINDER OF THE NIGHT...WITH NOCTURNAL
LOW LEVEL JET HELPING TO ENHANCE LOW LAYER SHEAR. SO FAR WE HAVE
RECEIVED ONE REPORT OF GOLF BALL SIZE HAIL ABOUT AN HOUR AGO IN
SCOTT LOUISIANA.
CONDITIONS WILL BE FAVORABLE FOR HIGH RAIN CHANCES OVER THE NEXT
48 HOURS...BEFORE GRADUALLY ENDING MONDAY NIGHT AS A COLD FRONT
MOVES THROUGH BRINGING IN DRIER AIR.
UNTIL THEN...ABUNDANT MOISTURE WILL REMAIN IN PLACE. PRECIPITABLE
WATER VALUES WILL VARY BETWEEN 1.5 AND 2 INCHES...WHICH IS 150
PERCENT TO TWICE THE STANDARD DEVIATION FOR THIS TIME OF YEAR.
ALSO...ACTIVITY WILL BE ENHANCED BY DIFLUENT FLOW ALOFT...AS
FORECAST AREA WILL BE BETWEEN NORTHERN JET STREAM MOVING FROM THE
SOUTHERN PLAINS INTO THE MID-MISSISSIPPI VALLEY AND SUB TROPICAL
JET STREAM SEEN FROM EAST PACIFIC ACROSS NORTHERN OLD MEXICO AND
THE NORTHWEST GULF COAST. STORM MOTION IS EXPECTED TO BE
RELATIVELY SLOW AND ANY ORGANIZATION OF STORMS WILL BRING ABOUT A
HIGH AMOUNT OF RAINFALL RATES IN THE SAME AREA FOR A LENGTHY
TIME. THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH
MONDAY. STILL LOOKING AT ADDITIONAL STORM TOTALS OF 2 TO 5 INCHES
WITH LOCALLY HIGHER AMOUNTS.
HIGH INSTABILITY...FAVORABLE LAPSE RATES AND MODEST SHEAR WILL
BRING ABOUT A MARGINAL RISK OF SEVERE STORMS...WITH THE MAIN
CONCERN LARGE HAIL THIS MORNING...THEN MORE OF AN ISOLATED WIND
DAMAGE FROM WET MICROBURSTS FOR THE REMAINDER OF THE DAY INTO
AFTERNOON. ALSO...THESE STORMS WILL BE CAPABLE OF FREQUENT CLOUD
TO GROUND LIGHTNING.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS THROUGH MID
MORNING...THEN REDEVELOPMENT FOR EARLY THIS AFTERNOON...BEFORE
ATMOSPHERE TURNS OVER AND ACTIVITY WEAKENS LATE THIS AFTERNOON.
ANOTHER BREAK IN ACTIVITY FOR THE EVENING HOURS...BEFORE ACTIVITY
RE-DEVELOPS AGAIN LATE TONIGHT INTO MONDAY MORNING.
COLD FRONT MOVES THROUGH LATE MONDAY...GRADUALLY ENDING SHOWER
ACTIVITY.
BY MIDWEEK...LARGE TROUGH DEVELOPS OVER THE EASTERN U.S. WITH
ANOTHER TROUGH OVER THE WEST COAST. IN BETWEEN...AN UPPER LEVEL
RIDGE WILL FORM. THIS WILL PLACE THE FORECAST AREA UNDER DRY
NORTHWEST FLOW ALOFT. THIS PATTERN WILL PREVAIL THROUGH THE END OF
THE WEEK...ENDING RAIN CHANCES FOR AWHILE. COOLER AND LESS HUMID
AIR SHOULD ALSO MOVE OVER THE FORECAST AREA THROUGH THE END OF THE
WEEK...WITH A GRADUAL RISE IN LOW LEVEL MOISTURE AND HUMIDITY NEXT
WEEKEND.
RUA
MARINE...
LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE OVER THE COASTAL
WATERS UNTIL A COLD FRONT MOVES INTO THE COASTAL WATERS MONDAY
NIGHT. DUE TO THE LENGTH AND FETCH OF THE ONSHORE FLOW...ELEVATED
TIDE LEVELS WILL CONTINUE THROUGH THE AFTERNOON...WITH TIDES
RUNNING 1.5 TO 2 FEET MLLW ABOVE THE PREDICTED LEVELS.
THEREFORE...COASTAL FLOOD ADVISORY WILL CONTINUE.
SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AHEAD OF THE FRONT
THROUGH MONDAY NIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITY...GUSTY WINDS...AND
FREQUENT CLOUD TO WATER LIGHTNING.
OFFSHORE FLOW WILL DEVELOP BEHIND THE FRONT AND CONTINUE THROUGH
MID WEEK. THIS OFFSHORE FLOW WILL ALSO BRING IN DRIER AIR...ENDING
RAIN CHANCES.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 70 78 60 / 50 60 70 30
LCH 80 72 80 64 / 90 60 70 40
LFT 78 73 82 65 / 100 60 70 40
BPT 80 72 80 63 / 70 70 70 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LAZ041-
052>054-073-074.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ215-
216.
GM...NONE.
&&
PUBLIC...06Hazardous weather outlook, May 1, 5:09 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 509 AM CDT SUN MAY 1 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 021130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 509 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MARGINAL RISK OF SEVERE STORMS WITH STRONG GUSTY WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...WITH A SLIGHT RISK FOR EXCESSIVE RAINFALL. A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR TORRENTIAL RAINFALL WILL CONTINUE INTO MONDAY AND A FLASH FLOOD WATCH WILL ALSO CONTINUE INTO MONDAY. DRIER AIR WILL MOVE IN ON TUESDAY AND PREVAIL FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-021130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 509 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ELEVATED TIDES WILL CONTINUE TO RUN ABOUT 1.5 AND 2 FEET ABOVE PREDICTED LEVELS WITH THE POSSIBILITY OF MINOR COASTAL FLOODING THROUGH THIS AFTERNOON. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP PRODUCING HEAVY RAINFALL GREATLY REDUCING VISIBILITY...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY. SOME STRONG STORMS WILL ALSO BE POSSIBLE WITH HEAVY RAINFALL GREATLY REDUCING VISIBILITY...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING. DRIER AIR WILL END RAIN CHANCES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, May 1, 11:13 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1113 AM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD NEW IBERIA 30.01N 91.82W
05/01/2016 IBERIA LA EMERGENCY MNGR
IBERIA PARISH SHERIFFS OFFICE REPORTS WATER ON ADMIRAL
DOYLE BETWEEN HOPKINS AND ST JUDE...ST PETER AT BANK
AVE...JEFFERSON TERRACE NORTH OF ADMIRAL
DOYLE...SOUTHPORT.
&&
DJONESLocal storm report, May 1, 11:38 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD 1 ENE CANKTON 30.35N 92.09W
05/01/2016 ST. LANDRY LA PUBLIC
PICTURE OF SIGNIFCANT FLOODING ON DOMENGEAUX
RD. NEAR CANKTON
&&
NWS LAKE CHARLES LA
IRIS SYSTEMLocal storm report, May 1, 11:41 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 1 NNW LAKE CHARLES 30.22N 93.21W
05/01/2016 CALCASIEU LA PUBLIC
NOW VIDEO OF OTHER VEHICLE BEING SWEPT OFF
THE ROAD AT BANK AND 7TH STREETS IN LAKE
CHARLES.
&&
NWS LAKE CHARLES LA
IRIS SYSTEMLocal storm report, May 1, 11:53 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 AM CDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLASH FLOOD 1 WNW ABBEVILLE 29.98N 92.14W
05/01/2016 VERMILION LA PUBLIC
PICTURE OF STREETS FLOODING IN ABBEVILLE.
&&
NWS LAKE CHARLES LA
IRIS SYSTEMLocal storm report, May 1, 11:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FLASH FLOOD 2 SSE CECILIA 30.31N 91.84W
05/01/2016 ST. MARTIN LA PUBLIC
PICTURE OF SIGNIFICANT FLOODING AROUND
HEBERT'S GROCERY
&&
NWS LAKE CHARLES LA
IRIS SYSTEMLocal storm report, May 1, 12:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD 1 N MIRE 30.31N 92.19W
05/01/2016 ACADIA LA DEPT OF HIGHWAYS
LA 95 FLOODED
&&
NWS LAKE CHARLES LA
IRIS SYSTEMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:19 AM CDT | Special Weather Statement | LCH | Jefferson | 56 min |
| May 1, 4:19 AM CDT | Special Weather Statement | LCH | Orange | 26 min |
| May 1, 5:19 AM CDT | Coastal Flood Advisory | LCH | 12 hr | |
| May 1, 6:38 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| May 1, 8:02 AM CDT | Areal Flood Advisory | LCH | Newton, Orange | 118 min |
| May 1, 11:05 AM CDT | Flash Flood Warning | LCH | Orange | 11 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.